Alert archive / Alabama / Red Flag Warnings in 2010
Red Flag Warning 20, NWS Mobile, AL
NWS Mobile, AL issued this red flag warning at Feb 20, 2010, 5:58 AM CST for 10 counties in Alabama. It took effect at Feb 20, 2010, 11:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2010, 5:58 AM CST (11:58 UTC)
- In effect from
- Feb 20, 2010, 11:00 AM CST
- Expired
- Feb 20, 2010, 7:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Mobile, AL
Counties Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL
The radar
The Mobile radar (KMOB), 138 km from the middle of the area, began a volume at 11:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 12.0 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3226 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
404 WWUS84 KMOB 201158 RFWMOB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 558 AM CST SAT FEB 20 2010 ...RED FLAG WARNING IN EFFECT FOR THE NORTHWEST FLORIDA PANHANDLE FROM 11 AM TO 5 PM SATURDAY DUE TO THE POTENTIAL OF PROLONGED RELATIVE HUMIDITY BELOW 35 PERCENT... .A CONTINUED DRY AIRMASS WITH MODERATING TEMPERATURES WILL RESULT IN ONE MORE DAY OF RELATIVE HUMIDITIES DROPPING BELOW 35 PERCENT ACROSS THE NORTHWEST FLORIDA PANHANDLE. LOWEST HUMIDITY VALUES SATURDAY AFTERNOON SHOULD DROP INTO THE MID TO UPPER 20S NORTH OF INTERSTATE 10...AND AROUND 30 CLOSER TO THE COAST. FLZ001>006-202300- /O.UPG.KMOB.FW.A.0020.100220T1700Z-100220T2300Z/ /O.NEW.KMOB.FW.W.0020.100220T1700Z-100220T2300Z/ INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- 558 AM CST SAT FEB 20 2010 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A CONTINUED DRY AIRMASS WITH MODERATING TEMPERATURES WILL RESULT IN ONE MORE DAY OF RELATIVE HUMIDITIES DROPPING BELOW 35 PERCENT ACROSS THE NORTHWEST FLORIDA PANHANDLE. LOWEST HUMIDITY VALUES SATURDAY AFTERNOON SHOULD DROP INTO THE MID TO UPPER 20S NORTH OF INTERSTATE 10...AROUND 30 CLOSER TO THE COAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
1 follow-up statement
701 WWUS84 KMOB 202256 RFWMOB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 456 PM CST SAT FEB 20 2010 ...RED FLAG WARNING HAS BEEN ISSUED FOR SOUTHWEST AND SOUTH CENTRAL ALABAMA UNTIL 6 PM THIS EVENING DUE TO PROLONGED RELATIVE HUMIDITY BELOW 25 PERCENT... ...RED FLAG WARNING FOR THE NORTHWEST FLORIDA PANHANDLE EXTENDED UNTIL 7 PM THIS EVENING DUE TO PROLONGED RELATIVE HUMIDITY BELOW 35 PERCENT... .LATEST SERIES OF OBSERVATIONS HAVE HAD RELATIVE HUMIDITIES ACROSS SOUTH CENTRAL AND SOUTHWEST ALABAMA BELOW 25 PERCENT SINCE NOON...AND REMAIN IN THE MID TEENS AT 400 PM. A COUPLE OF MORE HOURS BELOW 25 PERCENT ARE LIKELY...SO A RED FLAG WARNING HAS BEEN ISSUED FOR SOUTHWEST AND SOUTH CENTRAL ALABAMA UNTIL 6 PM THIS EVENING. CRITICALLY LOW RELATIVE HUMIDITY WILL CONTINUE THROUGH 700 PM FOR THE NORTHWEST FLORIDA PANHANDLE...SO THE RED FLAG WARNING HAS BEEN EXTENDED. ALZ051>064-210000- /O.EXB.KMOB.FW.W.0020.000000T0000Z-100221T0000Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN- 456 PM CST SAT FEB 20 2010 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. LATEST SERIES OF OBSERVATIONS HAVE HAD RELATIVE HUMIDITIES ACROSS SOUTH CENTRAL AND SOUTHWEST ALABAMA BELOW 25 PERCENT SINCE NOON...AND REMAIN IN THE MID TEENS AT 400 PM. A COUPLE OF MORE HOURS BELOW 25 PERCENT ARE LIKELY...SO A RED FLAG WARNING HAS BEEN ISSUED FOR SOUTHWEST AND SOUTH CENTRAL ALABAMA UNTIL 6 PM THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FLZ001>006-210100- /O.EXT.KMOB.FW.W.0020.000000T0000Z-100221T0100Z/ INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- 456 PM CST SAT FEB 20 2010 ...RED FLAG WARNING NOW IN EFFECT UNTIL 7 PM CST THIS EVENING... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 7 PM CST THIS EVENING. CRITICALLY LOW RELATIVE HUMIDITY WILL CONTINUE THROUGH 700 PM FOR THE NORTHWEST FLORIDA PANHANDLE...SO THE RED FLAG WARNING HAS BEEN EXTENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Feb 20, 4:13 AM CST, 1 hour 45 minutes earlier.
Area forecast discussion, Feb 20, 4:13 AM CST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
413 AM CST SAT FEB 20 2010
.SHORT TERM...TODAY THROUGH TONIGHT...RIDGING OVER THE SOUTHEASTERN
STATES SHIFTS EAST TOWARDS THE EAST COAST AS A SYSTEM ADVANCES
ACROSS THE SOUTHERN PLAINS. A SERIES OF MILD SOUTHERN STREAM
SHORTWAVES ADVANCE EASTWARD ACROSS THE GULF THROUGH TONIGHT WHILE
THE LOW TO MID LEVEL FLOW BECOMES SOUTHERLY AND BEGINS TO RETURN
MOISTURE TO THE REGION. PRECIPITABLE WATER VALUES RISE TO AROUND
ONE INCH OVER THE COASTAL COUNTIES BY 12Z WEDNESDAY WHILE AN
OVERRUNNING FLOW LOOKS SUFFICIENT TO SUPPORT SMALL POPS OVER THE
COASTAL COUNTIES AFTER MIDNIGHT TONIGHT. AFTER A COOL START THIS
MORNING...TEMPERATURES WILL BE SEASONABLE THIS AFTERNOON AND
TONIGHT. /29
FOR SUNDAY THROUGH MONDAY...THE MORNING WILL SEE THE LAST OF THE
EFFECTS OF A WEAK SHORTWAVE MOVING EAST OVER THE NORTHERN GULF
SATURDAY NIGHT(PATH IS A BIT FATHER NORTH THAN YESTERDAY)...WHILE THE
NEXT SYSTEM BEGINS TO MOVE OVER THE SOUTHERN PLAINS. THROUGH SUNDAY
INTO SUNDAY NIGHT...THE UPPER DYNAMICS ARE CONTINUED TO BE ADVERTISED AS
TAKING A NORTHEAST TRACK...TO OVER THE OHIO RIVER VALLEY BY MONDAY
MORNING. GUIDANCE ALSO CONTINUES TO KEEP DEEPENING OF THE SURFACE LOW
TO A MINIMUM. THIS WILL HELP TO LIMIT THE LOW LEVEL FLOW AND THE
MOISTURE INFLUX SUNDAY INTO MONDAY. SOUNDINGS ARE LESS UNSTABLE AS
COMPARED TO YESTERDAY. STILL ENOUGH FOR TSRA SUNDAY NIGHT AND
MONDAY...BUT THE CHANCES OF THESE THUNDERSTORMS BECOMING STRONG TO
SEVERE HAS DECREASED SIGNIFICANTLY. TIMING OF THE FRONT IN THE
CURRENT GUIDANCE IS 12Z TOP AROUND 20Z MONDAY...PRETTY CLOSE TO
YESTERDAY.
.LONG TERM...(MONDAY NIGHT ON)MONDAY NIGHT INTO WEDNESDAY...THE FA
DRIES OUT UNDER NORTHERLY FLOW...BUT MID WEEK...AS AN UPPER SYSTEM
MOVES EAST OVER THE NORTHERN GULF COAST...ANOTHER CHANCE OF RAIN IS
POSSIBLE WEDNESDAY INTO WEDNESDAY NIGHT. WITH A GENERALLY LACK OF
MOISTURE RETURN AHEAD OF THE SYSTEM...AM NOT TOO IMPRESSED WITH THE
RAIN CHANCES...MUCH LESS ANY RUMBLES MIXED IN. AFTER MONDAY'S SYSTEM
MOVES THROUGH...TEMPERATURES WILL BE BELOW SEASONAL...HELPING TO
LIMIT THE POSSIBILITY OF ANY RUMBLES.
&&
.AVIATION...(12Z ISSUANCE)VFR CONDITIONS TODAY TRANSITION TO BROKEN
CLOUDS NEAR 2KFT AFTER 6Z SUNDAY. LIGHT EASTERLY WINDS INCREASE
SLIGHTLY TO AROUND 10 KNOTS THROUGH THE PERIOD. /29
&&
.MARINE...THE SURFACE RIDGE OVER THE AREA SHIFTS EASTWARD THROUGH
TONIGHT AS A SYSTEM ADVANCES ACROSS THE SOUTHERN PLAINS. THE PLAINS
SYSTEM MOVES ACROSS THE SOUTHEAST STATES SUNDAY NIGHT THROUGH MONDAY
AND BRINGS A COLD FRONT THROUGH THE MARINE AREA. A SERIES OF MID
LEVEL SHORTWAVES PRODUCE A SURFACE REFLECTION LOW THAT TRACKS FROM
THE WESTERN GULF TO THE NORTH CENTRAL GULF ON SUNDAY BEFORE
WEAKENING. LIGHT EASTERLY WINDS OVER THE MARINE AREA BECOME A
MODERATE TO STRONG SOUTHEAST FLOW THIS AFTERNOON THEN GRADUALLY
SUBSIDE SUNDAY AFTERNOON THROUGH SUNDAY EVENING. WILL HAVE SMALL
CRAFT EXERCISE CAUTION THIS AFTERNOON FOR THE 20-60 NM PORTION OF
THE MARINE AREA. LIGHT TO MODERATE SOUTHERLY WINDS SUNDAY NIGHT
SWITCH TO THE NORTHWEST ON MONDAY IN THE WAKE OF THE FRONT. A LIGHT
TO MODERATE OFFSHORE FLOW MONDAY NIGHT INTO TUESDAY INCREASES
TUESDAY NIGHT INTO WEDNESDAY AS A STRONG SURFACE HIGH BUILDS INTO
THE AREA. /29
&&
.FIRE WEATHER...ANOTHER DRY DAY IN STORE...THOUGH WITH AN APPROACHING
SYSTEM OVER THE GULF...MOISTURE LEVELS WILL BE ON THE INCREASE
BEGINNING SUNDAY. BEHIND A WEAK TO MODERATE FRONT CROSSING THE AREA
MONDAY...DRIER AIR WILL MOVE IN...THOUGH A PASSING SYSTEM WILL
INCREASE MOISTURE LEVELS THROUGH MID WEEK AHEAD OF ANOTHER SYSTEM
MOVING OVER THE AREA WEDNESDAY. WINDS THROUGH TODAY WILL CONTINUE TO
BE UNDER THE INFLUENCE OF SURFACE HIGH PRESSURE OVER THE AREA...BUT
LOW LEVEL FLOW IS EXPECTED TO BECOME SOUTHERLY BY SUNDAY. BEHIND THE
MONDAY SYSTEM...LOW LEVEL FLOW IS EXPECTED TO BE GENERALLY NORTHERLY
TUESDAY INTO FRIDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 66 45 64 56 69 / 10 20 50 60 60
PENSACOLA 64 46 63 57 69 / 10 20 50 70 60
DESTIN 63 46 64 57 67 / 10 20 50 60 60
EVERGREEN 66 36 59 52 69 / 05 10 40 70 60
WAYNESBORO 67 36 63 52 66 / 05 05 40 80 40
CAMDEN 65 36 57 50 68 / 05 10 40 80 50
CRESTVIEW 68 36 63 53 69 / 05 20 50 60 60
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...RED FLAG WARNING FROM 11 AM SATURDAY TO 5 PM SATURDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
AND INLAND SANTA ROSA.
MS...NONE.
GM...NONE.
&&
29/16Nearby
Red Flag Warnings in Alabama, 2010Red Flag Warnings in Florida, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.